I've been on the depo shot since April 29th of this year, it is/was my first shot. I haven't had any type of bleeding up until now. Its basically like regular period flow, a dark red, and im cramping like its my period. Can someone please educate me on this? Also how can I stop the bleeding? Is there any way?
This is common until you've had 2 or 3 shots. It's best to sit it out if you can. You can get any hormonal symptoms that you'd get with a period or pregnancy, for example. Your body has to adjust to the chemicals.
The alternative is to go to your doctor & have them put more artificial hormones in your body, but this can make things worse, by prolonging the time it takes your body to get used to the 1st new artificial hormone, in Depo. It then has 2 lots of new drugs to deal with.
If the bleeding gets heavy, you'll need to be monitored for anaemia. This is only if the bleeding lasts weeks & is significantly heavy.
I suggest you read the answers to other posts on this group, as it doesn't sound like you did your research before taking this Drug, & there is a lot you should know; such as it thinning your bones.
When you stop getting your shots, you can expect more irregular bleeding & hormonal symptoms.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jan 2015 • 1 answer
Posted 30 Nov 2015 • 1 answer
Posted 14 Sep 2016 • 1 answer
Depo-Provera - I've been on depo for a month now since June the 10th I've bleeding heavily nonstop I
Posted 20 Jun 2017 • 2 answers
Posted 19 Dec 2017 • 1 answer